Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Elevated CA72-4 level for Post Surgery Gastric Cancer Patient.
    avatar
    wnx1999us posted:
    66 years old Chinese male underwent surgery to remove 2/3 of stomach due to antral ulcer in 2002. Pathological report revealed "Gastric glands has severe atypical dysplasia. Mitotic activity is obvious."


    Patient then underwent 6 chemo treatments with 5FU and Mitomycin in 2002. Recovery seemed good with normal food intake and consumption. Blood work also appeared to be normal with no cancer marker above normal range.


    Two years after the surgery ( 2004), routine blood test showed a rise in CA72-4.From Nov 2004 to Jan 2005, CA72-4 went from 10 to 160 ( compared to 0-6.9 normal range). CA19-9, CEA and CA24-2 remained normal. Several ultrasound and PET/CT tests revealed no lesion or other abnormality.


    Patient were then underwent human interleukin treatment. CA72-4 went down to 20 immediately after the treatments. But as soon as the human interleukin treatment was stopped, CA72-4 went back to 130. Patient has no discomfort as CA72-4 went back to 130.


    In May 2005, patient started taking Chinese herbal medicine with obvious effect. Within a month, CA72-4 went down from 130 to 7. CA72-4 remained in 5-15 range till this day as long as the patient kept taking the same medicine at prescribed level ( 5 times a day for a cocktail of three kinds of herbal medicine). Patient tried to reduce amount of the medicine ( partly due to its high cost). As soon as he reduced the medication intake and within a couple of weeks, CA72-4 went up to as high as 80.


    While taking the herbal medicine, patient took frequent blood, ultrasonic, gastro scope and CT tests with no abnormality found other than slight hyperaemia on mucous membrane at the bottom of stomach in annual gastro scope checks ( always there). The patient appears to be in good health and lead an active life.


    The questions here are:


    1) Do we have cases in which CA72-4 was elevated to high level with no other cancer marker elevation?
    2) Does high level of CA72-4 ALONE lead to cancerous growth?
    3) Is it okay for the patient to stop taking medication and ignore the elevated CA72-4?
    4) What is the current status of research on CA72-4? Specifically, what is the source of CA72-4?


    Any other comments and thoughts are welcome.


    Thanks!
    Reply
     
    avatar
    Elizabeth_WebMD_Staff responded:
    Hello Wnx1999us -

    Unfortunately, we do not have an expert with this community to address your questions.

    I hope you are able to network with this gentleman's team of doctors to make sure he continues to do well.

    Take Care,
    Elizabeth


    Helpful Tips

    i would like to know something my dr still has not calle and tell me after me pet scan
    have a nodgel mass that is 25mm and i would like to knwo if that could be lung cancer and i am only35 More
    Was this Helpful?
    0 of 0 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.